Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have chest pain radiating to arm. Taking Omaprazole. Suffer adominal pain, nausea and vomiting. Remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
I have had daily intermittitent chest pain radiating to the right arm and right side of face. Began 8 weeks ago. For the first 4 weeks, pain was always 2 to 3 hours after a meal lasting almost always between 45 and 50 minutes. I began a regimen of 40 mg Omaprazole. Now pain occurs at varying times of day with greater frequency but much less duration (< 2 minutes). Cardiac issues have been ruled out by tests. Raising right arm or placing arm behind head or folding arms almost always relieves pain within 30 to 45 seconds. Deep breathing also very helpful. Sitting upright in bed at night also works. Have noted that raising right leg in shower brings on pain. Every pain at all times is right side oriented. I am 60 years old, excellent shape, no smoking, exercise 1 hr per day(elliptical), 5' 8" 175 lbs, low to moderate alcohol use, occasion spicy foods; coffee 2 cups in AM only. No GERD symptoms such as abdominal pain, nausea, vomiting, change in stool or bowel habits. Am scheduled for abdominal ultrasound and upper intestinal endoscopy.
Posted Sat, 9 Nov 2013 in Medicines and Side Effects
Answered by Dr. Basheer Ahamed 47 minutes later
Brief Answer:
Symptoms are consistent with Gastritis.

Detailed Answer:

Thanks for your query.

Your symptoms are consistent with Gastritis / Gastric ulcer. This is the reason that you're responding well to Proton pump inhibitors like Omeprazole.

The right sided chest and arm pain are referred pain from the gastric condition.

You,re moving in the right direction by scheduling yourself for Ultrasound and endoscopy. They will help in arriving at a diagnosis.

Let me know the results of the investigation when they are available to you.

Hope the answer helps you.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor